Got a Medical Question? Ask a Doctor Online!
I'll be glad to help, please continue to ask questions until your concerns are addressed to your satisfaction.
Weeping edema in the lower extremities in your specific case is likely from CHF - as the fluids accumulate, the tension at the skin surface becomes significant, causing bursting of the skin cells.
The treatment needs to be addressed at the root of the problem, if the fluid retention is from congestive heart failure, your physician may elect to prescribe diuretics. Sometimes medications (example norvasc) exacerbate edema in the extremities.
Another common contributor to edema in the lower extremities is a blood clot (DVT) which can be ruled out on a ultrasound.
Until you are seen by your provider, please keep the area clean with twice daily washes (warm water and gentle soap), and apply triple antibiotic ointment to the area 2-3 times daily to avoid infection.
Wish you best of luck!
Please don't forget to leave a positive rating.